Alert archive / Ohio / Tornado Warnings in 2025

Tornado Warning 10, NWS Pittsburgh, PA

April 29, 2025Brooke County, Hancock County, West Virginia; 4 counties in Ohio; Beaver County, Washington County, Pennsylvania

NWS Pittsburgh, PA issued this tornado warning at Apr 29, 2025, 4:28 PM EDT for Brooke County, Hancock County, West Virginia; 4 counties in Ohio; Beaver County, Washington County, Pennsylvania. It was in force for 32 min. 28 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2025, 4:28 PM EDT (20:28 UTC)
Expired
Apr 29, 2025, 5:00 PM EDT
In force
32 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 46 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:30 PM EDTTSTM WND DMGRichmond, OHTrees and power lines down
Apr 29, 4:30 PM EDTTSTM WND DMGRichmond, OHTrees and power lines down.
Apr 29, 4:33 PM EDTTSTM WND DMGRichmond, OHNumerous power poles and lines down
Apr 29, 4:33 PM EDTTSTM WND DMGRichmond, OHNumerous power poles and lines down.
Apr 29, 4:35 PM EDTTSTM WND DMGHopedale, OHdown trees and one fell on a car.
Apr 29, 4:39 PM EDTTSTM WND DMG1 W Toronto, OHTrees down
Apr 29, 4:39 PM EDTTSTM WND DMG1 W Toronto, OHTrees down.
Apr 29, 4:40 PM EDTTSTM WND DMG4 Ene Richmond, OHCounty Road 56 tree down.
Apr 29, 4:40 PM EDTTSTM WND DMG4 Ene Richmond, OHCounty Road 56 tree down.
Apr 29, 4:40 PM EDTTSTM WND DMGBeech Bottom, WVTree damage in area. Time estimated.
Apr 29, 4:41 PM EDTTSTM WND DMG1 Se Follansbee, WVNumerous trees and power lines down.
Apr 29, 4:41 PM EDTTSTM WND DMG1 Se Follansbee, WVNumerous trees and power lines down.
Apr 29, 4:41 PM EDTTSTM WND DMG2 Se Steubenville, OHSeveral large trees snapped. Possible funnel cloud.
Apr 29, 4:42 PM EDTTSTM WND DMG2 E Weirton, WVSiding removed off home on Miller Ave.
Apr 29, 4:42 PM EDTTSTM WND DMG2 E Weirton, WVSiding removed off home on Miller Ave.
Apr 29, 4:42 PM EDTTSTM WND DMGNew Cumberland, WVNumerous trees down blocking roads
Apr 29, 4:42 PM EDTTSTM WND DMGNew Cumberland, WVNumerous trees down blocking roads.
Apr 29, 4:44 PM EDTTSTM WND DMG1 Se Wellsburg, WVA lot of tree damage and roof damage to homes along Washington Pike.
Apr 29, 4:44 PM EDTTSTM WND DMG1 Se Wellsburg, WVA lot of tree damage and roof damage to homes along Washington Pike.
Apr 29, 4:45 PM EDTTSTM WND DMG3 Nne New Cumberland, WVTree down on Veterans Blvd.
Apr 29, 4:45 PM EDTTSTM WND DMG3 Nne New Cumberland, WVTree down on Veterans Blvd.
Apr 29, 4:45 PM EDTTSTM WND DMG3 Sse Weirton, WV*** 1 INJ *** Tree on a home near Welsh Street. A man was hit in the head and was transported to hospital.
Apr 29, 4:48 PM EDTTSTM WND DMG2 Ene Hookstown, PATrees down along Rt 168
Apr 29, 4:48 PM EDTTSTM WND DMG2 Ene Hookstown, PATrees down along Rt 168.
Apr 29, 4:49 PM EDTTSTM WND DMGFrankfort Springs, PATrees uprooted in Frankfort Springs.
Apr 29, 4:49 PM EDTTSTM WND DMGFrankfort Springs, PATrees uprooted in Frankfort Springs.
Apr 29, 4:54 PM EDTTSTM WND DMG4 Nnw Burgettstown, PAPower pole leaning over near US-22 and PA route 18.
Apr 29, 4:54 PM EDTTSTM WND DMG4 Nnw Burgettstown, PAPower pole leaning over near US-22 and PA route 18.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 12:27 PM EDTSevere Thunderstorm WatchSPC6 hr
Apr 29, 3:26 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

617 
WFUS51 KPBZ 292028
TORPBZ
OHC019-029-067-081-PAC007-125-WVC009-029-292100-
/O.NEW.KPBZ.TO.W.0010.250429T2028Z-250429T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
428 PM EDT Tue Apr 29 2025

The National Weather Service in Pittsburgh has issued a

* Tornado Warning for...
  Southeastern Carroll County in east central Ohio...
  Southeastern Columbiana County in east central Ohio...
  Eastern Harrison County in east central Ohio...
  Jefferson OH County in east central Ohio...
  Northwestern Washington County in southwestern Pennsylvania...
  Southwestern Beaver County in western Pennsylvania...
  Brooke County in northern West Virginia...
  Hancock County in northern West Virginia...

* Until 500 PM EDT.

* At 428 PM EDT, severe thunderstorms capable of producing both 
  tornadoes and extensive straight line wind damage were located 
  along a line from 13 miles northwest of Wintersville to near 
  Cadiz, or along a line from 12 miles southeast of Carrollton to 
  near Cadiz, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Weirton, Steubenville, East Liverpool, Wellsville, Cadiz, 
  Wellsburg, Avella, Toronto, Wintersville, Ohioville, Mingo 
  Junction, Follansbee, Midland, Hooverson Heights, Chester, 
  Industry, New Cumberland, Shippingport, Burgettstown and 
  Salineville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4022 8102 4038 8098 4059 8094 4065 8035
      4044 8037 4022 8040
TIME...MOT...LOC 2028Z 264DEG 44KT 4051 8087 4039 8089 4026 8092

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Rackley
4 follow-up statements
308 
WWUS51 KPBZ 292035
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
435 PM EDT Tue Apr 29 2025

OHC019-067-292045-
/O.CAN.KPBZ.TO.W.0010.000000T0000Z-250429T2100Z/
Carroll OH-Harrison OH-
435 PM EDT Tue Apr 29 2025

...TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN CARROLL AND EASTERN 
HARRISON COUNTIES...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area. To report 
severe weather, contact your nearest law enforcement agency. They 
will send your report to the National Weather Service office.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for a 
portion of east central Ohio.

&&

LAT...LON 4027 8088 4038 8087 4040 8087 4060 8083
      4065 8035 4044 8037 4022 8040 4022 8088
TIME...MOT...LOC 2028Z 264DEG 44KT 4051 8087 4039 8089 4026 8091

$$


OHC029-081-PAC007-125-WVC009-029-292100-
/O.CON.KPBZ.TO.W.0010.000000T0000Z-250429T2100Z/
Columbiana OH-Jefferson OH-Beaver PA-Washington PA-Brooke WV-
Hancock WV-
435 PM EDT Tue Apr 29 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 5 PM EDT FOR SOUTHEASTERN 
COLUMBIANA, JEFFERSON OH, NORTHWESTERN WASHINGTON, SOUTHWESTERN 
BEAVER, BROOKE AND HANCOCK COUNTIES...

At 435 PM EDT, severe thunderstorms capable of producing both 
tornadoes and extensive straight line wind damage were located along 
a line from 6 miles southwest of Wellsville to 5 miles northwest of 
Tiltonsville, or along a line from 6 miles southwest of Wellsville 
to 8 miles northwest of Clearview, moving east at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Weirton, Steubenville, East Liverpool, Wellsville, Wellsburg, 
  Avella, Toronto, Wintersville, Ohioville, Mingo Junction, 
  Follansbee, Midland, Hooverson Heights, Chester, Industry, New 
  Cumberland, Shippingport, Burgettstown, Salineville and Smithfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4027 8088 4038 8087 4040 8087 4060 8083
      4065 8035 4044 8037 4022 8040 4022 8088
TIME...MOT...LOC 2028Z 266DEG 57KT 4053 8086 4045 8084 4040 8085 
4031 8086 4023 8090

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Rackley
262 
WWUS51 KPBZ 292039
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
439 PM EDT Tue Apr 29 2025

OHC029-081-PAC007-125-WVC009-029-292100-
/O.CON.KPBZ.TO.W.0010.000000T0000Z-250429T2100Z/
Columbiana OH-Jefferson OH-Beaver PA-Washington PA-Brooke WV-
Hancock WV-
439 PM EDT Tue Apr 29 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 5 PM EDT FOR SOUTHEASTERN 
COLUMBIANA, EASTERN JEFFERSON OH, NORTHWESTERN WASHINGTON, 
SOUTHWESTERN BEAVER, BROOKE AND HANCOCK COUNTIES...

At 439 PM EDT, severe thunderstorms capable of producing both 
tornadoes and extensive straight line wind damage were located along 
a line from over Wellsville to near Tiltonsville, or along a line 
from over Wellsville to near Wellsburg, moving east at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Weirton, Steubenville, East Liverpool, Wellsville, Wellsburg, 
  Avella, Toronto, Wintersville, Ohioville, Mingo Junction, 
  Follansbee, Midland, Hooverson Heights, Chester, Industry, New 
  Cumberland, Shippingport, Burgettstown, Smithfield and Newell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4022 8080 4033 8075 4048 8072 4061 8075
      4065 8035 4044 8037 4022 8040
TIME...MOT...LOC 2035Z 266DEG 57KT 4059 8072 4046 8069 4041 8070 
4031 8071 4024 8075

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Rackley
063 
WWUS51 KPBZ 292047
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
447 PM EDT Tue Apr 29 2025

OHC029-081-292057-
/O.CAN.KPBZ.TO.W.0010.000000T0000Z-250429T2100Z/
Columbiana OH-Jefferson OH-
447 PM EDT Tue Apr 29 2025

...TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN COLUMBIANA AND 
EASTERN JEFFERSON OH COUNTIES...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area. To report 
severe weather, contact your nearest law enforcement agency. They 
will send your report to the National Weather Service office.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for a 
portion of east central Ohio.

&&

LAT...LON 4022 8063 4034 8058 4049 8056 4062 8061
      4062 8058 4061 8058 4063 8056 4065 8035
      4044 8037 4022 8040
TIME...MOT...LOC 2039Z 266DEG 57KT 4060 8064 4046 8061 4041 8062 
4032 8063 4024 8067

$$


PAC007-125-WVC009-029-292100-
/O.CON.KPBZ.TO.W.0010.000000T0000Z-250429T2100Z/
Beaver PA-Washington PA-Brooke WV-Hancock WV-
447 PM EDT Tue Apr 29 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 5 PM EDT FOR NORTHWESTERN 
WASHINGTON, SOUTHWESTERN BEAVER, BROOKE AND HANCOCK COUNTIES...

At 447 PM EDT, severe thunderstorms capable of producing both 
tornadoes and extensive straight line wind damage were located along 
a line from over Midland to over Avella, or along a line from 5 
miles southeast of East Liverpool to over Avella, moving east at 65 
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Weirton, East Liverpool, Wellsburg, Avella, Ohioville, Follansbee, 
  Midland, Hooverson Heights, Chester, Industry, Shippingport, 
  Burgettstown, Newell, Franklin, Hookstown, West Middletown, 
  Frankfort Springs, Colliers, Sun Valley and Raccoon Creek State 
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4022 8063 4034 8058 4049 8056 4062 8061
      4062 8058 4061 8058 4063 8056 4065 8035
      4044 8037 4022 8040
TIME...MOT...LOC 2039Z 266DEG 57KT 4060 8064 4046 8061 4041 8062 
4032 8063 4024 8067

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Rackley
574 
WWUS51 KPBZ 292050
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
450 PM EDT Tue Apr 29 2025

PAC007-125-WVC009-029-292100-
/O.EXP.KPBZ.TO.W.0010.000000T0000Z-250429T2100Z/
Beaver PA-Washington PA-Brooke WV-Hancock WV-
450 PM EDT Tue Apr 29 2025

...TORNADO WARNING WILL EXPIRE AT 5 PM EDT FOR NORTHWESTERN 
WASHINGTON, SOUTHWESTERN BEAVER, BROOKE AND HANCOCK COUNTIES...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area. To report 
severe weather, contact your nearest law enforcement agency. They 
will send your report to the National Weather Service office.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT 
Tuesday for portions of Pennsylvania and the northern panhandle of 
West Virginia.

&&

LAT...LON 4022 8063 4034 8058 4049 8056 4062 8061
      4062 8058 4061 8058 4063 8056 4065 8035
      4044 8037 4022 8040
TIME...MOT...LOC 2047Z 266DEG 57KT 4060 8047 4047 8045 4042 8045 
4033 8046 4025 8050

$$

Rackley

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Apr 29, 4:13 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 29, 4:13 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
413 PM EDT Tue Apr 29 2025

.SYNOPSIS...
A severe weather threat, mainly damaging wind gusts, remains
this afternoon and evening with a convective complex rolling
through. A cold front providing additional showers and storms
crosses overnight. Mostly dry and cooler weather is expected
Wednesday, before another possible round of severe weather on
Thursday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
KEY MESSAGES:

- Severe weather threat, mainly damaging wind, with convective
  complex moving across Ohio
- Additional showers and storms with a crossing cold front
  overnight

-------------------------------------------------------------------

...20Z Update...

A new Severe Thunderstorm Watch has been issued for the
remainder of the CWA. QLCS mow moving across eastern Ohio with
likely wind of 70-80 MPH in spots - have already recorded a 58
MPH gust at ZZV. Special 18Z sounding showed a very favorable
environment downstream, with around 2800 J/kg of surface-based
CAPE and 40 knots of 0-6km shear, suggesting that the complex
will maintain strength well through the region. Widespread and
potentially significant straight-line wind damage will
obviously be the main threat across a wide area, although a
mesovortex tornado or two remains possible as well. Will also
continue to watch convection forming along a Lake-Erie induced
boundary, although so far this activity has not become too
strong as these cells are not remaining discrete and are
competing with each other for inflow.

People in eastern Ohio, northern West Virginia, and southwest
Pennsylvania need to take this event seriously, as these storms
have the potential to create significant damage over a wide
area. Take cover now!

Previous discussion...

Main concern in the near term is the convective complex rolling
across Ohio, and a Severe Thunderstorm Watch is already in
effect for this activity. Main threat with this is damaging
wind, as there have been some measured wind gusts in excess of
60 MPH already. This will be moving into an environment
characterized by 1000-2000 J/kg of surface-based CAPE, as well
as 30-40 knots of deep shear, so maintenance is highly likely.
Recent HRRR runs are catching on to the overall scenario. Some
cells developing in eastern Ohio ahead of the main complex will
need to be watched for some hail potential/low-end tornado
threat if they become superrcelluar. Overall though, hail should
be a lesser threat with marginal mid-level lapse rates. A QLCS
tornado threat remains as well, given sufficient low- level
instability and hodograph curvature.

Additional thunderstorms are expected along the cold front,
which is currently across lower Michigan and will arrive in our
area from the north during the late evening and overnight,
dropping south through the area by sunrise. This activity
should be arriving into worked-over air and present less of a
severe threat, tapering to showers late.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
KEY MESSAGES:

- The front remains south of Pittsburgh Wednesday, with mostly
  dry weather.
- Front returns north Wednesday night with scattered showers
- Increased rain chances Thursday with another severe weather
  chance
-------------------------------------------------------------------

Models now generally push the front fully south of the CWA by
12Z Wednesday, with any shower potential generally confined to
the southeastern ridges. Otherwise, a dry and cooler day is
anticipated. Isolated shower chances may start to lift north
Wednesday night as the boundary returns north as a warm front.

Rain chances increase Thursday into Thursday night as a
shortwave moves up the Ohio Valley ahead of a deepening trough
over the Upper Midwest/Plains. Severe thunderstorms are a
possibility, with the NBM showing 50 percent or greater chance
of 1000 J/kg of CAPE to the southwest of Pittsburgh, and there
appears to be better potential for daytime heating, better than
some scenarios yesterday. Soundings show instability profiles
and shear of sufficient depth to support hail and wind threats
at least on an isolated basis. Temperatures warm back up into
the upper 70s/lower 80s in most spots in the warm sector.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
KEY MESSAGES:

- Rain chances continues into Saturday at least
- Uncertainty increases thereafter, with various scenarios
  possible for early next week
-------------------------------------------------------------------

Wet weather continues into Friday and Saturday as additional
shortwaves/the main trough swing through the region. Despite the
moist southwest flow, model ensembles are not too excited about
heavy rain potential; the NBM generally has only 40-50% chance
of greater than 0.50 inch through the 48-hour period ending
Saturday morning.

Models become more uncertain after this time. Some scenarios
sweep the trough through with a period of dry weather following,
while others develop a closed upper low somewhere over the
eastern CONUS. Thus, PoPs/temps remain uncertain, and for now,
will follow NBM suggestions.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A low-end VFR cu field (cigs around 3-5kft) is developing
across the area as southwest winds gust to 25-30 knots ahead of
an approaching cold front. Showers and thunderstorms currently
over western Ohio are expected to continue eastward, reaching
ZZV between 19z-20z, PIT/AGC between 21z-22z, and LBE/DUJ after
22z. This will be the first wave of storms and carry the
greatest potential for strong wind gusts, hail, and possibly a
brief tornado. Gusts over 55 knots and power outages have
already been reported with these storms over portions of
eastern Indiana.

This first wave will be followed by a brief lull in activity
early this evening until the cold front itself makes its way
into the area after 00z. Another round of showers and storms
will accompany the front, this time moving from NW to SE
reaching FKL/BVI around 01z-03z, PIT/AGC around 03z-05z, and MGW
after 06z. The frontal passage brings an end to convection as
generally light north- northwest winds usher drier air into the
area.

Expect locally lower ceilings and visibilities in and around all
showers and storms. Outside of convection, VFR generally
prevails except for possible MVFR ceilings at MGW starting after
04z and lasting through the frontal passage into early morning
hours on Wednesday. Widespread VFR is expected to return by the
end of the TAF period Wednesday afternoon.

Outlook...
VFR is expected on Wednesday as high pressure briefly builds
in. Occasional restrictions in showers and thunderstorms return
Wednesday night and Thursday as a warm front lifts north.

Showers/storms and restrictions continue Thursday night and Friday
with the approach and passage of a cold front. VFR returns Saturday
under high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Shallenberger
NEAR TERM...CL
SHORT TERM...CL
LONG TERM...CL
AVIATION...Cermak/WM/AK
Hazardous weather outlook, Apr 29, 3:28 PM EDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
328 PM EDT Tue Apr 29 2025

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-301930-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Hancock-Brooke-Ohio-Marshall-
Wetzel-
328 PM EDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There also is a potential for severe weather on Thursday as well but
confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ007>009-013>016-020>022-029-031-073>078-301930-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-
Allegheny-Armstrong-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana-
328 PM EDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for western Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There also is a potential for severe weather on Thursday as well but
confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ021-509>514-301930-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
328 PM EDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There also is a potential for severe weather on Thursday as well but
confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 29, 4:13 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
413 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Tstm Wnd Dmg     3 W Old Washington      40.03N 81.49W
04/29/2025                   Guernsey           OH   911 Call Center

            Trees down on a house.

&&

WM
Local storm report, Apr 29, 4:16 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
416 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     Tstm Wnd Dmg     Byesville               39.97N 81.54W
04/29/2025                   Guernsey           OH   911 Call Center

            Numerous trees down.

&&

WM
Local storm report, Apr 29, 4:18 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
418 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     Tstm Wnd Dmg     6 N New Concord         40.09N 81.74W
04/29/2025                   Muskingum          OH   Public

            A number of trees down on Lookout Road.

&&

SKH
Local storm report, Apr 29, 4:21 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
421 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Dmg     2 ENE Belle Valley      39.80N 81.52W
04/29/2025                   Noble              OH   911 Call Center

            Trees down.

&&

WM
Local storm report, Apr 29, 4:25 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
425 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     Tstm Wnd Dmg     Dellroy                 40.56N 81.20W
04/29/2025                   Carroll            OH   911 Call Center

            Trees down.

&&

WM
Local storm report, Apr 29, 4:28 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
428 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Dmg     Freeport                40.21N 81.27W
04/29/2025                   Harrison           OH   911 Call Center

            Numerous trees down.

&&

WM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:16 PM EDTSevere Thunderstorm Warning Destructive damage threatPBZBrooke, Hancock, Marshall, Ohio44 min
Apr 29, 4:46 PM EDTSevere Thunderstorm Warning Destructive damage threatPBZBrooke, Hancock, Ohio44 min
Apr 29, 4:50 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZMarshall, Ohio40 min
Apr 29, 5:15 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Wetzel60 min
Apr 29, 6:13 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston62 min
Apr 29, 3:06 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZCoshocton, Muskingum54 min
Apr 29, 3:44 PM EDTSevere Thunderstorm Warning Destructive damage threatPBZBelmont, Carroll, Coshocton, Guernsey, Harrison, Muskingum and 1 more46 min
Apr 29, 4:02 PM EDTSevere Thunderstorm WarningPBZBelmont, Monroe, Noble58 min
Apr 29, 4:34 PM EDTSevere Thunderstorm WarningPBZArmstrong, Forest, Lawrence, Mercer, Venango56 min
Apr 29, 5:17 PM EDTTornado WarningPBZAllegheny, Westmoreland13 min
Apr 29, 5:21 PM EDTSevere Thunderstorm Warning Destructive damage threatPBZAllegheny, Armstrong, Butler, Clarion, Forest, Indiana and 4 more54 min
Apr 29, 5:24 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZAllegheny, Fayette, Greene, Washington, Westmoreland66 min
Apr 29, 5:28 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Venango47 min
Apr 29, 6:08 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZForest, Jefferson26 min

Nearby

Tornado Warnings in Ohio, 2025Tornado Warnings in West Virginia, 2025Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.